Alert archive / Louisiana / Special Marine Warnings in 2021
Special Marine Warning 430, NWS New Orleans, LA
NWS New Orleans, LA issued this special marine warning at Jul 25, 2021, 6:31 AM CDT. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 6:31 AM CDT (11:31 UTC)
- Expired
- Jul 25, 2021, 7:30 AM CDT
- In force
- 59 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1832 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
593
WHUS54 KLIX 251131
SMWLIX
GMZ550-570-572-251230-
/O.NEW.KLIX.MA.W.0430.210725T1131Z-210725T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service New Orleans LA
631 AM CDT Sun Jul 25 2021
The National Weather Service in New Orleans has issued a
* Special Marine Warning for...
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA
out 20 nm...
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM...
Coastal waters from Southwest Pass of the Mississippi River to Port
Fourchon Louisiana from 20 to 60 NM...
* Until 730 AM CDT.
* At 630 AM CDT, an area of severe thunderstorms capable of
producing waterspouts was located 19 nm southwest of Louisiana
Offshore Oil Port, or 20 nm south of Timbalier Island, moving
south at 10 knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can quickly form and capsize boats...damage
vessels and oil rigs...and create suddenly higher waves.
Make sure all on board are in a secure location and
wearing life jackets. Expect wind gusts in excess of 34
knots and suddenly higher waves. Boats could sustain
damage or capsize. Make sure all on board are wearing
life jackets. Return to safe harbor if possible.
* These severe thunderstorms will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Frequent lightning is occurring with this storm. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 2857 9126 2875 9106 2885 9042 2882 9027
2866 8997 2823 8980 2811 9128
TIME...MOT...LOC 1130Z 016DEG 8KT 2875 9037
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
BLWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special marine warning went out at Jul 25, 5:20 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 25, 5:20 AM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
520 AM CDT Sun Jul 25 2021
.SHORT TERM (Sunday through Tuesday)...
Water vapor imagery depicts a cyclonic shear axis extending from
the southwest Louisiana coast east-southeastward across the north
Gulf with easterlies and drier air in the upper levels having
moved through the forecast area. One other notable feature this
morning is an axis of low level moisture pooling with isolated
showers extending from east of Tylertown to metro New Orleans.
The expansive mid to upper level high pressure area will remain
just off to the north and west of the region which will keep the
forecast area in a battle between very warm/hot low level
temperatures and scattered diurnally driven convection with
precipitable water values of 1.8 to 2.1 inches expected throughout
the daytime hours. High temperatures are once again expected to
reach the mid 90s in most areas just inland from the immediate
coast to go along with continued high dewpoint temperatures in the
mid to upper 70s with some locations again up around 80. Since
yesterday overachieved with respect to the highs and dewpoints in
some areas, have adjusted the hourly NBM values up to account for
the recent bias. The forecast maximum heat index today is in the
107 to 112 degree range across most areas except the far southeast
coastal areas from Jackson and Harrison Counties in Mississippi
to the extreme southeast coastal areas of Louisiana and some areas
on the west side of metro Baton Rouge. There is the chance some
areas could see earlier development of scattered showers and
thunderstorms which could keep the duration and level of heat a
bit lower, however confidence is low on if and where that will
happen. Therefore, have expanded the Heat Advisory to include all
of metro New Orleans and Hancock County. Like yesterday, some of
the stronger thunderstorms that develop could produce frequent
lightning strikes and some gusty winds as high as 30 to 40 mph
along with mostly brief heavy downpours. A few of the showers and
storms will likely linger into the evening hours before
dissipating by late evening.
The models still indicate some drier air will likely move into
portions of the forecast area from east to west on Monday. Have
continued to follow the NBM guidance keeping the higher 40 to 60%
chances of showers and thunderstorms in northern/western areas
and 20 to 30% in areas south of the tidal lakes and near the
coast. High temperatures should remain hot with plenty of mid 90s
expected for most inland areas. Maximum heat index values are
forecast to remain below the Heat Advisory criteria of 108, but
cannot rule out some hotter locations. Once again, there will be
plenty of instability for some thunderstorms to become strong and
produce frequent lightning, gusty winds and some torrential
downpours.
Monday night into Tuesday morning should be mostly dry with the
lower precipitable water lingering over the forecast area,
however many areas should see higher moisture content in the
afternoon and have a 30 to 50% chance of showers and
thunderstorms. Temperatures will continue to be hot for highs with
mid 90s inland and lower 90s on the coast.
.LONG TERM (Tuesday night and beyond)...
Main forecast concern during the extended period will be the daily
threat of thunderstorms. Medium range solutions have shifted a
little bit eastward with the center of the upper ridge, near the
Kansas-Colorado border. The question is whether that will be far
enough east to put the local area in subsidence to suppress
convection. At this time, it looks like daily diurnal convection
will continue to be a threat for the 2nd half of the week into the
weekend. The 12z medium range operational solutions would indicate
that the NBM PoPs are too high, but with the models going back and
forth on the ridge the last couple days, won't back off the PoPs
quite yet.
Somewhat concerned about the high temperature forecast, as we've
been trending above guidance, especially the last couple of days. If
the drying trend continues, we'll need to bump up highs, possibly
beyond what the 12z ECMWF would suggest. Right now, we're consistent
with neighboring offices, just something to keep in mind.
&&
.AVIATION...
Primarily a VFR forecast. All indications are that convection
during the day Sunday will be mainly an afternoon affair, and will
carry VCTS in terminals until it becomes more clear where the
direct impacts will be. Most likely direct impacts would be IFR
visibilities and wind gusts to 25-30 knots. Most storms should
dissipate near or before sunset again Sunday evening.
&&
.MARINE...
Very benign conditions are expected across the coastal waters
through next week. Light winds of 10 knots or less and seas mostly
less than 3 feet are forecast through the period. Scattered
thunderstorm activity each day will be the primary concern. These
storms could produce brief periods of gusty winds, choppy seas,
and possibly a few waterspouts.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 95 76 93 74 / 50 20 50 10
BTR 95 76 94 76 / 50 20 60 10
ASD 95 76 95 76 / 50 20 30 10
MSY 97 81 95 79 / 50 20 30 10
GPT 93 77 93 76 / 50 20 20 10
PQL 95 75 94 76 / 50 10 20 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory from 10 AM this morning to 7 PM CDT this evening
for LAZ034>037-039-046>050-056>061-063>067-071-072-075>078.
GM...None.
MS...Heat Advisory from 10 AM this morning to 7 PM CDT this evening
for MSZ068>071-077-080.
GM...None.
&&
Short Term/Marine...22/TD
Long Term/Aviation...35The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:46 PM CDT | Special Weather Statement | LIX | Lafourche | 44 min |
| Jul 25, 3:28 AM CDT | Special Marine Warning | LIX | 62 min | |
| Jul 25, 4:30 AM CDT | Special Marine Warning | LIX | 60 min | |
| Jul 25, 5:30 AM CDT | Special Marine Warning | LIX | 60 min | |
| Jul 25, 7:30 AM CDT | Special Marine Warning | LIX | 60 min | |
| Jul 25, 10:22 AM CDT | Special Marine Warning | LIX | 98 min | |
| Jul 25, 10:48 AM CDT | Special Marine Warning | LIX | 57 min | |
| Jul 25, 10:53 AM CDT | Special Weather Statement | LIX | Jefferson | 52 min |
| Jul 25, 11:53 AM CDT | Special Weather Statement | LIX | Lafourche | 37 min |
| Jul 25, 12:08 PM CDT | Special Weather Statement | LIX | Jefferson | 52 min |
| Jul 25, 1:55 PM CDT | Special Weather Statement | LIX | Saint Tammany | 95 min |
| Jul 25, 2:08 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 80 min |
| Jul 25, 3:20 PM CDT | Heat Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Orleans, Pointe Coupee and 9 more | 28 hr |
| Jul 25, 1:47 PM CDT | Special Weather Statement | LIX | Pearl River | 58 min |
Nearby
Special Marine Warnings in Louisiana, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.